Advertisement

On the orphans and covering radius of the reed-muller codes

  • Philippe Langevin
Submitted Contributions
Part of the Lecture Notes in Computer Science book series (LNCS, volume 539)

Abstract

In [4] is given an inductive proof of the existence of families of orphans of RM(1, m) whose weight distributions are {2m−1 − ∈2(m+k−2)/2 | ∈ = −1, 0, 1}, where k satisfies 0≤k<m and km (mod 2). We show that any coset of RM(1, m) having this kind of distribution is an orphan. In particular, the coset of a not completely degenerate quadratic form is always an orphan. Working about the conjecture which says that the covering radius of RM(1, m) is even, we prove that an orphan of odd weight of RM(1, m) cannot be 0-covered. Finally, we simplify our proof, given in [5], that the distance from any cubic of RM(3, 9) to RM(1, 9) is at most 240.

Keywords

Quadratic Form Boolean Function Binary Code Covering Radius Inductive Proof 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

10 Bibliography

  1. [1]
    N. J. Patterson and D. H. Wiedemann, “The covering radius of the (215,16) Reed-Muller code is at least 16276”, IEEE Trans. Inform. Theory vol IT-29 (1983), 354–356.Google Scholar
  2. [2]
    F. J. Macwilliams, N. J. A. Sloane, “The Theory of Error-Correcting Codes”, North-Holland Mathematical Library, Amsterdam (1977).Google Scholar
  3. [3]
    R. A. Brualdi and V. S. Pless, “Orphans of the first order Reed-Muller codes”, IEEE Trans. Inform. Theory, vol I.T 36 (1990), 399–401.Google Scholar
  4. [4]
    R. A. Brualdi, N. Cai, and V. S. Pless, “Orphan Structure of the first order Reed-Muller codes”.Google Scholar
  5. [5]
    Ph. Langevin, “The covering radius of RM(1,9) into RM(3,9)”, Eurocode 90. To appear.Google Scholar
  6. [6]
    O. S. Rothaus, “On “bent” functions”, J.C.T. 20 (1976), 300–305.Google Scholar
  7. [7]
    E. Berlekamp and L. R. Welch, “Weight distributions of the cosets of the (32,6) Reed-Muller code”, IEEE Trans. Inform. Theory, vol. IT 18 (1972), 203–207.Google Scholar
  8. [8]
    T. Helleseth, T. Klove, and J. Mykkelveit, “On the covering radius of binary codes”, IEEE Trans. Inform. Theory vol. IT 24 (1978), 627–628.Google Scholar
  9. [9]
    J. Mykkelveit, “The covering radius of the (128,8) Reed-Muller code is 56”, IEEE Trans. Inform. Theory vol 26 (1980), 359–362.Google Scholar
  10. [10]
    T. Helleseth and H. F. Mattson, jr., “On the cosets of the simplex code”, Discrete Math., vol. 56, (1985), 169–189.Google Scholar
  11. [11]
    R. D. Hou, “On covering radius of codes”, Ph. D. Thesis, (1990).Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1991

Authors and Affiliations

  • Philippe Langevin
    • 1
  1. 1.G. E. C. T. Université de ToulonLa GardeFrance

Personalised recommendations